Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 310, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2009, 4:56 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2009, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 20, 2009, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Natchitoches Parish, LA, Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:07 PM CDT | HAIL 0.88 | Marthaville, LA | HAIL REPORTED ALONG HWY 120 IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2881 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 202156
SVRSHV
LAC069-085-202245-
/O.NEW.KSHV.SV.W.0310.090820T2156Z-090820T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
NORTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHAMROCK MILL...OR 14 MILES WEST OF NATCHITOCHES...AND MOVING SOUTH
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTHAVILLE...HAGEWOOD AND ROBELINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
&&
LAT...LON 3166 9342 3184 9347 3190 9329 3189 9328
3191 9325 3191 9323 3192 9323 3193 9320
3169 9313
TIME...MOT...LOC 2156Z 341DEG 15KT 3175 9334
$$
VII1 follow-up statement
000
WWUS54 KSHV 202213
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT THU AUG 20 2009
LAC069-085-202245-
/O.CON.KSHV.SV.W.0310.000000T0000Z-090820T2245Z/
NATCHITOCHES LA-SABINE LA-
513 PM CDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SABINE AND NATCHITOCHES PARISHES...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SHAMROCK MILL...OR 14 MILES WEST OF
NATCHITOCHES...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS DANGEROUS STORM
WILL PASS NEAR ROBELINE BY AROUND 530 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AND NICKEL
SIZED HAIL IN MARTHAVILLE...AND APPEARED TO BE POSSIBLY INCREASING
IN INTENSITY SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
&&
LAT...LON 3178 9344 3186 9328 3189 9328 3186 9326
3186 9325 3185 9323 3169 9313 3166 9342
TIME...MOT...LOC 2211Z 331DEG 4KT 3175 9334
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:15 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 20, 3:15 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU AUG 20 2009 .DISCUSSION... HIGH AMPLITUDE SHORT WAVE FORECAST TO MOVE ACROSS THE NORTH AND NORTHEAST U.S. TONIGHT AND FRIDAY WILL IMPACT OUR WEATHER TONIGHT BY PUSHING A COLD FRONT...CURRENTLY LOCATED FROM FORT SMITH AR TO ARDMORE OK TO WICHITA FALLS TX...INTO THE MOIST AND UNSTABLE AIR OVER THE FOUR STATE AREA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED AHEAD OF THE FRONT...AND ALONG RESIDUAL OUTFLOW BOUNDARIES...THAT ARE PUSHING SOUTH INTO NORTH LOUISIANA AND NORTHEAST TEXAS. ADDITIONAL THUNDERSTORMS SHOULD FORM ALONG AND JUST IN ADVANCE OF THE COLD FRONT TONIGHT OVER THE CWA. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. CAN NOT RULE OUT AN ISOLATED TORNADO DUE TO THE STRENGTH OF THE UPPER LEVEL TROUGH. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PUSH SOUTH THROUGH THE SOUTH PART OF THE CWA ON FRIDAY...WITH PRECIPITATION ENDING BY FRIDAY EVENING. FOR THE REMAINDER OF THE FORECAST SATURDAY THROUGH THURSDAY...THE GFS IS DEVELOPING A CUT OFF UPPER LOW PRESSURE OVER SOUTHEAST TEXAS NEXT THURSDAY AND FRIDAY. THIS IS PROBABLY OVER DONE IN THE MODEL AND DOES NOT LOOK RELIABLE...SO WILL KEEP POPS AT 10 PERCENT FOR THURSDAY FOR NOW. WILL HAVE PLENTY OF GFS MODEL RUNS IN THE FUTURE TO RESOLVE THIS QUESTIONABLE FORECAST PATTERN. SO FOR SATURDAY THROUGH THURSDAY WILL NOT INCLUDE ANY RAIN IN THE FORECAST. && .AVIATION... COLD FRONT NEAR...OR JUST NORTH OF A WICHITA FALLS TX...TO ARDMORE OK...TO FORT SMITH AR LINE. THIS NEAR STATIONARY FRONT WILL NOT REACH AREA UNTIL AFTER 06Z...AT THE EARLIEST. HOWEVER...DEVELOPING STORMS ALONG FRONT SHOULD KICK OUT SOME OUTFLOW BOUNDARIES...INTERACTING WITH VERY MOIST AND UNSTABLE AIR...PWS AROUND TWO INCHES AND CAPE VALUES NEAR 4000 J/KG. WEAKENING CONVECTION NEAR I-30 SHOULD INCREASE WITH ADDITIONAL HEATING AND POSSIBLY MORE WAVES OF OUTFLOWS. IN THE MEANTIME...SCT AIR MASS TSRA...SIMILAR TO PAST COUPLE DAYS...WILL CONTINUE TO DEVELOP ACROSS MAINLY NORTHCENTRAL LA PORTIONS OF AREA. WATCH FOR TSRA IN SHORT TERM AT TXK...ELD...AND MLU. REMAINDER OF SITES LATER IN PERIOD. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 69 93 66 / 50 20 10 0 0 MLU 74 92 66 91 62 / 50 30 10 0 0 DEQ 69 91 60 90 58 / 50 10 10 0 0 TXK 72 93 66 93 63 / 50 10 10 0 0 ELD 74 93 64 91 59 / 50 20 10 0 0 TYR 75 95 68 93 68 / 30 20 10 0 0 GGG 75 94 68 94 65 / 30 20 10 0 0 LFK 74 94 68 94 69 / 30 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/07
Hazardous weather outlook, Aug 20, 12:40 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CDT THU AUG 20 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-211100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1240 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS AFTERNOON AND EVENING...AND LATER TONIGHT INTO EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. SCATTERED STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS WILL BE POSSIBLE DURING THE AFTERNOON AND OVERNIGHT. LARGE HAIL WILL ALSO BE A POSSIBILITY IN THE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO COULD ALSO OCCUR. LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ONGOING SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY MORNING WILL BE ENDING BY FRIDAY AFTERNOON FROM NORTHWEST TO SOUTHEAST. A FEW OF THESE LINGERING STORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. NO RAINFALL IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT. LAZ017>022-TXZ152-153-165>167-211100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1240 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM THIS AFTERNOON AND EVENING OVER EAST TEXAS AND NORTH CENTRAL LOUISIANA. ISOLATED THUNDERSTORMS MAY BE BRIEFLY SEVERE...PRODUCING DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS FRIDAY MORNING MAY PRODUCE BRIEF DAMAGING WINDS BEFORE MOVING OUT OF THE AREA BY FRIDAY EVENING. NO RAINFALL IS EXPECTED FOR SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE TONIGHT OR FRIDAY MORNING. 03
In the hours before
Special weather statement, Aug 20, 1:19 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 PM CDT THU AUG 20 2009
ARZ050-051-059-OKZ077-TXZ096-201915-
HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
119 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...BEN LOMOND...CENTER POINT...CORINTH...DE QUEEN...
DIERKS...HORATIO...LOCKESBURG...NASHVILLE...WINTHROP...IDABEL...
BAGWELL...CLARKSVILLE AND MANCHESTER...
AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UMPIRE TO 7 MILES
NORTHEAST OF BLOSSOM...OR ALONG A LINE EXTENDING FROM UMPIRE TO 15
MILES EAST OF PARIS. THESE STORMS WERE MOVING VERY SLOWLY TO THE
SOUTHEAST...AT 5 TO 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Aug 20, 2:44 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU AUG 20 2009
ARZ070-202015-
MILLER-
244 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE AND TEXARKANA...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM OVER TEXARKANA...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Aug 20, 3:06 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT THU AUG 20 2009
LAZ014-202030-
OUACHITA-
306 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MONROE...MOVING EAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:19 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.